Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 29, 2019, 6:59 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 29, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2019, 6:59 AM MDT (12:59 UTC)
- In effect from
- Mar 29, 2019, 12:00 PM MDT
- Expired
- Mar 29, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3473 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS84 KEPZ 291259 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 659 AM MDT Fri Mar 29 2019 ...RED FLAG WARNING FOR VERY LOW RELATIVE HUMIDITY BELOW 10% AND WINDS OVER 20 MPH THIS AFTERNOON AND EVENING ACROSS THE REGION ... .An upper disturbance moves east over in Northern New Mexico which will enhance a surface lee cyclone in northeast NM. This will result in strong west winds over 20 mph in most of the region, especially over the eastern zones. The winds will also keep bring more dry air from the west and make our relative humidity values in the lowlands and the Sacramento Mountains below 10 percent, while the Gila Region remains between 10 to 15 percent. These conditions along with high to very high fire danger warranted the issuance of this warning. NMZ110>113-TXZ055-056-300300- /O.NEW.KEPZ.FW.W.0003.190329T1800Z-190330T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 659 AM MDT Fri Mar 29 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 055, 056, 110, 111, 112, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...All of the fire weather zones in southwestern and southcentral New Mexico, and Far West Texas. * WIND...15 to 25 mph with gusts to 35. * HUMIDITY...5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 29
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 29, 4:08 AM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 29, 4:08 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 408 AM MDT Fri Mar 29 2019 .SYNOPSIS... Expecting one more day of above normal temperatures before a backdoor cold front pushes through on Saturday cooling our temperatures by 10 to 20 degrees for the weekend. A trough will skirt the area on Sunday bringing a chance of rain showers mainly to the mountains of central New Mexico. Drier conditions and warming temperatures will return for the start of the new week. && .DISCUSSION... Looking at satellite this morning, a batch of high clouds continues to thin out along a line from El Paso up to the Sacramento Mountains and eastward. Expecting skies to be mostly clear across the area today until more higher clouds return later this evening and overnight. Temperatures today will be slightly cooler than yesterday as a Pacific airmass moves in. Westerly winds will be breezy this afternoon meaning patchy blowing dust will be possible in spots, especially near and southeast of the Lordsburg Playa. The only real noteworthy change to our weather will come this weekend as a backdoor cold front pushes through the Borderland on Saturday. Rather significant cooler air will move in behind the front cooling things down by about 10 degrees on Saturday and an additional 5 to 10 degrees on Sunday. As the wind becomes easterly, the west slopes of local mountains will see breezy conditions Saturday night into Sunday. In addition to the increase in moisture behind the front, an upper trough will skirt by the area bringing in a chance of rain showers on Sunday. Models still differ slightly on just how far south the precipitation extends at this time. The GFS keeps the bulk of the moisture to our north with the northern zones and Sacramento Mountains seeing the higher rain chances, whereas the Euro has the low centered over northern New Mexico allowing for precipitation to extend further south into the lowlands. Decided to keep 15-25 PoPs in the mountains to the north with lower end chances across the lowlands. April looks to start out on a pleasant note as upper level ridging takes over on Monday allowing for drier air to return to the Borderland. Temperatures will rebound quickly to above normal values and remain there for the rest of the week. && .AVIATION...Valid 29/12Z-30/12Z... VFR conditions to prevail thru this forecast period. SKC-SCT250 becoming BKN250 after 06Z. Winds less than 10 kts this morning, increasing to west 15-20kts with gusts to 30 kts from 18Z-01Z. Northwest 7-12 kts after 01Z. 5SM BLDU possible over desert areas, mainly Deming west. && .FIRE WEATHER... Mostly dry west/northwest flow aloft will keep the fire zones dry and warm the majority of time over through the weekend and into next week. Afternoon winds will pick up to 15 to 25 mph this afternoon, with some gusts to 35 mph. Red Flag conditions may materialize for an hour to two, but believe duration just short of requirement. Fire Wx desk can re-evaluate next few hours. Cold front pushes in from the east Saturday morning and should reach Arizona border Saturday evening. Not expecting any precip, but front will produce gust winds of 25 to 40 mph along west slopes of mountains Saturday night and Sunday. Temperatures below normal both Saturday and Sunday. A few showers possible mountain zones and east of the Rio Grande Valley Sunday and Sunday night. Dry west flow appears again for most of next week, with temperatures back well above normal by Tuesday and Wednesday. Min RHs will be in the single digits and teens today and Saturday, before increasing 20s and 30s Sunday, then back into the teens Monday and Tuesday. Vent rates will be excellent today, but then fall to fair-good Saturday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 82 52 71 42 / 0 0 0 0 Sierra Blanca 79 47 66 35 / 0 0 0 0 Las Cruces 80 46 71 40 / 0 0 0 0 Alamogordo 79 45 69 39 / 0 0 0 0 Cloudcroft 60 33 47 24 / 0 0 0 0 Truth or Consequences 80 45 69 40 / 0 0 0 0 Silver City 68 39 65 36 / 0 0 0 0 Deming 78 41 72 39 / 0 0 0 0 Lordsburg 76 39 73 38 / 0 0 0 0 West El Paso Metro 80 52 70 43 / 0 0 0 0 Dell City 83 46 66 36 / 0 0 0 0 Fort Hancock 84 51 72 41 / 0 0 0 0 Loma Linda 76 46 64 35 / 0 0 0 0 Fabens 82 50 72 42 / 0 0 0 0 Santa Teresa 80 48 71 41 / 0 0 0 0 White Sands HQ 80 48 69 41 / 0 0 0 0 Jornada Range 80 43 70 38 / 0 0 0 0 Hatch 81 43 72 39 / 0 0 0 0 Columbus 80 44 72 41 / 0 0 0 0 Orogrande 81 46 68 38 / 0 0 0 0 Mayhill 70 36 53 26 / 0 0 0 0 Mescalero 68 36 55 28 / 0 0 0 0 Timberon 66 35 53 26 / 0 0 0 0 Winston 71 33 63 29 / 0 0 0 0 Hillsboro 76 40 68 36 / 0 0 0 0 Spaceport 80 42 70 37 / 0 0 0 0 Lake Roberts 69 31 65 29 / 0 0 0 0 Hurley 71 36 67 33 / 0 0 0 0 Cliff 74 35 72 33 / 0 0 0 0 Mule Creek 71 38 68 37 / 0 0 0 0 Faywood 72 40 67 37 / 0 0 0 0 Animas 78 42 74 41 / 0 0 0 0 Hachita 78 41 73 38 / 0 0 0 0 Antelope Wells 78 42 72 40 / 0 0 0 0 Cloverdale 74 42 70 41 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && JKP/Hefner
Hazardous weather outlook, Mar 29, 6:02 AM MDT, 57 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 602 AM MDT Fri Mar 29 2019 NMZ401>403-408-414>416-301215- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 602 AM MDT Fri Mar 29 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Breezy winds 15 to 25 mph this afternoon. Otherwise no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chance of showers on Sunday. Snow levels could drop to around 8000 feet with some light snow accumulations above that elevation. Roads may become slick at the highest elevations. Winds 15 to 30 mph Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ404>407-409>413-417-TXZ418>424-301215- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 602 AM MDT Fri Mar 29 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Breezy winds 15 to 25 mph this afternoon. A few areas of blowing dust will be possible, mainly west of Deming. Otherwise no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy winds 20 to 30 mph along west slopes of local mountains Saturday night into Sunday. A slight chance of rain showers is possible on Sunday. Winds 15 to 30 mph Wednesday and Thursday with patchy blowing dust possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JKP
Nearby
Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.